Alert archive / Idaho / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jul 6, 2013, 3:17 PM MDT for Jerome County, Twin Falls County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2013, 3:17 PM MDT (21:17 UTC)
- Expired
- Jul 6, 2013, 4:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
Counties Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 159 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2547 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:00 PM MDT, 17 minutes earlier.
Area forecast discussion, Jul 6, 3:00 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 300 PM MDT SAT JUL 6 2013 .SHORT TERM...TONIGHT THROUGH MONDAY...RURAL PORTIONS OF SOUTHERN TWIN FALLS COUNTY ARE GETTING HIT WITH STRONG STORMS AT THIS TIME. STORMS ARE TRAINING OVER THE SAME GENERAL LOCATIONS...THUS THE MAIN CONCERN HAS BEEN THE INTENSE RAINFALL RATES. A FLASH FLOOD WARNING HAS BEEN ISSUED...SEE LATEST BOIFFWBOI FOR DETAILS. SUB-SEVERE HAIL AND GUSTY WINDS ARE ALSO LIKELY WITH THESE STORMS. OTHER THAN THE CONVECTION OVER SOUTHERN TWIN FALLS COUNTY...NOT MUCH ELSE IS EXPECTED THROUGH MONDAY. THE SAME AREAS WILL HAVE THE THREAT SUN AFT-EVE...WHICH INCLUDES PORTIONS OF THE WESTERN MAGIC VALLEY/SOUTHERN TWIN FALLS COUNTY. THREAT DIMINISHES FOR THAT AREA ON MONDAY AS SLIGHTLY DRIER AIR MOVES IN FROM THE SOUTHWEST. TEMPERATURES WILL REMAIN ABOVE NORMAL WITH MOUNTAIN HIGHS IN THE 80S/VALLEY HIGHS IN THE 90S. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...THE REGION REMAINS BETWEEN UPPER LEVEL RIDGE TO THE SOUTHWEST AND UPPER LEVEL TROUGH TO THE NORTHWEST THROUGH THE PERIOD. THIS WILL RESULT IN WEAK SOUTHWEST FLOW ALOFT FOR WARM TEMPERATURES AND DRY CONDITIONS. TEMPERATURES WILL BE AROUND 5-7 DEGREES ABOVE NORMAL THROUGH THE PERIOD. A LOW PRESSURE SYSTEM FROM THE BRITISH COLUMBIA COAST WILL BEGIN TO MOVE INLAND INTO THE PACIFIC NORTHWEST WHICH WILL BEGIN A COOLING TREND INTO THE WEEKEND. NO PRECIPITATION IS EXPECTED THROUGH THE WEEKEND. && .AVIATION...VFR. MOSTLY CLEAR SKIES. ISOLATED THUNDERSTORMS ACROSS SOUTH CENTRAL IDAHO THIS AFTERNOON. THUNDERSTORM ACTIVITY WILL DIMINISH AFTER SUNSET. LIGHT SURFACE WINDS EXCEPT NEAR THUNDERSTORMS. SOUTHWEST WINDS ALOFT WILL AVERAGE 15 KTS UP THROUGH 10K FEET MSL. FOR SUNDAY...VFR. EXPECT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS NEAR THE IDAHO/NEVADA BORDER. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...BW LONG TERM....JDS/KA AVIATION.....JDS
Hazardous weather outlook, Jul 6, 5:32 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 532 AM MDT SAT JUL 6 2013 IDZ011>016-028>030-033-ORZ061>064-071145- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 532 AM MDT SAT JUL 6 2013 /432 AM PDT SAT JUL 6 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 6, 2:02 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
202 PM MDT SAT JUL 6 2013
IDZ030-062045-
TWIN FALLS ID-
202 PM MDT SAT JUL 6 2013
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN TWIN FALLS COUNTY IN SOUTH CENTRAL IDAHO...
UNTIL 245 PM MDT.
AT 157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS 9 MILES NORTHEAST OF JACKPOT AND 5 MILES
SOUTHEAST OF MAGIC MOUNTAIN...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THE THUNDERSTORM WILL BE NEAR...
WINTER SPRING AROUND 205 PM MDT...
ROGERSON AROUND 210 PM MDT...
TIMBER BUTTE AROUND 215 PM MDT...
MAGIC MOUNTAIN SKI AREA AROUND 230 PM MDT.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4199 11463 4213 11474 4240 11428 4232 11427
4200 11427 4199 11461
TIME...MOT...LOC 2001Z 220DEG 25KT 4210 11454
JDSThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:02 PM MDT | Special Weather Statement | BOI | Twin Falls | 43 min |
| Jul 6, 2:41 PM MDT | Flash Flood Warning | BOI | Twin Falls | 3 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.